MAUDE Adverse Event Report: COVIDIEN 12CC SALINE SYRINGE (10CC); SALINE, VASCULAR ACCESS FLUSH

COVIDIEN 12CC SALINE SYRINGE (10CC); SALINE, VASCULAR ACCESS FLUSH
Model Number 8881570121
Medical Device Problem Codes Component Incompatible (1108); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the syringes do not have a vacuum seal and the fluid leaks out of them.In addition, the label/sticker is not on straight so the lines are crooked.The issues were discovered before patient use.
 
Additional Manufacturer Narrative
The investigation found that there were no related issues recorded throughout the manufacturing and control processes.The manufacturing records, including autoclave documents, were reviewed for the reported lot and no related event occurred during the overall process for this lot.Also, each lot is released based on an acceptable quality limit (aql) inspection.The product was in conformance to specifications and was released for distribution meeting all established quality assurance acceptance levels.A video was provided for review which confirmed the plunger issue however the fluid leakage was not evident in the video.Syringes were returned to the manufacturing site for evaluation.The returned samples were verified for the leaking issue.However, none of these syringes were found with leaking issue.The reported condition of leaking could not be confirmed.Leakage from a syringe could be due to a flaw at the luer tip or tip cap.It could also be caused by a missing tip cap or by a leak at the piston due to bridging (presence of solution inside the ribs of the piston).During production, there are many systems and inspections in place to detect leaking issues.The production logbooks showed that no related event happened.The investigation showed that all systems were functioning properly, and no event happened during production.The exact root cause of the leakage could not be identified.Since this complaint is unconfirmed, no corrective action is required at this time.This complaint will be recorded for tracking and trending purposes.

Brand Name
12CC SALINE SYRINGE (10CC)
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11829338
Report Number1282497-2021-10202
Device Sequence Number4242497
Product Code NGT
UDI-Device Identifier10884521000261
UDI-Public10884521000261
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881570121
Device Catalogue Number8881570121
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date09/14/2021
Patient Sequence Number1